MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX FULL THREAD 3.5MM / L36MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX FULL THREAD 3.5MM / L36MM; PLATE, FIXATION, BONE
Catalog Number 614636
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was back out that the most distal screw of the at the postoperative x - ray.As surgeon's comment, it is not that the angle of the screw was overturned too much but only that one was not locked.The screw was removed and the screw was reinserted as revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that locking screw variax full thread 3.5mm / l36mm was alleged of issue s-90 (additional/revision procedure) could not be confirmed, since the x-rays confirming the back out of locking screw were not provided for inspection.Visual inspection of the received locking screw shows traces of use.No further visual damage was observed.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.The ifu instructs that: ¿locking screws should not be used in the oblong holes of the plate.[¿] using the screwdriver blade and the handle, insert the screws until the head is properly seated in the hole.If power insertion is used, it must be used at low speed.¿ based on investigation, the root cause was attributed to a user related issue.According to event description screw was not locked properly.Design of locking screw provides extra threads along the periphery of the screw head, which engages with hole threads of the variax plate.Insufficient locking of the screw could have caused back out of locking screw post-operatively.If any further information is provided, the investigation will be updated accordingly.
 
Event or Problem Description
It was back out that the most distal screw of the at the postoperative x - ray.As surgeon's comment, it is not that the angle of the screw was overturned too much but only that one was not locked.The screw was removed and the screw was reinserted as revision surgery.Additional information: ¿the angle of the screw had not been overturned too much and the screw had been locked initially.But at the postoperative x-ray, it was found out that the only distal screw was not locked.¿.
 
Additional Manufacturer Narrative
The reported event that locking screw variax full thread 3.5mm / l36mm was alleged of issue s-90 (additional/revision procedure) could not be confirmed, since the x-rays confirming the back out of locking screw were not provided for inspection.Visual inspection of the received locking screw shows traces of use.The thread flanks of the locking screw were found to be as intended.Material deformation was not observed.No further visual damage was observed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The ifu instructs that: ¿locking screws should not be used in the oblong holes of the plate.The compression mechanism starts at the proximal end of the hole and provides 1mm of compression.It is important to note that if the distal oblong hole is to be used as an adaptation hole, it may not be used later as a compression hole since the screw may not be positioned correctly to apply compression.[¿] using the screwdriver blade and the handle, insert the screws until the head is properly seated in the hole.If power insertion is used, it must be used at low speed.¿ based on investigation, the root cause was attributed to a user related issue.Design of locking screw provides additional threads along the periphery of the screw head, which engages with hole threads of the variax plate.Possible cause of failure could be due to too little insertion torque/too short screw implantation, no final tightening of screws etc.If any further information is provided, the complaint report will be updated.

Brand Name
LOCKING SCREW VARIAX FULL THREAD 3.5MM / L36MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8329630
Report Number0008031020-2019-00064
Device Sequence Number1650336
Product Code HRS
UDI-Device Identifier07613154969869
UDI-Public07613154969869
Combination Product (Y/N)N
PMA/510(K) Number
K101056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number614636
Device Lot NumberY02730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/13/2019
04/04/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date04/01/2019
04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;